Loading ...
Sorry, an error occurred while loading the content.

Re: Mirtazapine and Breathing Problems?

Expand Messages
  • binarina1
    He wouldn t eat when he came back from the emergency vets. He was very stressed, so he had a vitamin c injection and Mirtazapine. It worked a treat, but the
    Message 1 of 4 , Mar 21, 2013
    • 0 Attachment
      He wouldn't eat when he came back from the emergency vets. He was very stressed, so he had a vitamin c injection and Mirtazapine. It worked a treat, but the two times I've given it this week have resulted in difficulty breathing. I won't be giving it him again.

      Thanks, Sara.

      --- In feline-heart@yahoogroups.com, elfinmyst@... wrote:
      >
      > Hi, Mirtazipine is an anti depressant. If you do a search on google you can
      > see it can cause breathing issues and allergic reactions. It can't be
      > given to anyone with asthma. I`m wondering why your cat is on this drug and I
      > would definitely report ti to the vet as a side effect.
      >
      > Lyn
      >
      > _www.myfurkids.co.uk_ (http://www.myfurkids.co.uk/)
      >
      > [Non-text portions of this message have been removed]
      >
    • carolroars
      It also can NOT be given to cats who are taking the hyperthyroid drug, Tapazole (Methimazole), because the Tapazole inhibits the enzyme necessary to allow the
      Message 2 of 4 , Mar 21, 2013
      • 0 Attachment
        It also can NOT be given to cats who are taking the hyperthyroid drug, Tapazole (Methimazole), because the Tapazole inhibits the enzyme necessary to allow the Mirtazapine to clear out of the liver. Without that enzyme to clear it out of the liver, the Mirtazapine keeps accumulating and can cause a toxic liver and seizures. I found this out the hard way with my angel Snowball. After a while on Mirtazapine she had a massive seizure. Afterwards found out from several people that you cannot mix the two drugs.

        Carol

        --- In feline-heart@yahoogroups.com, elfinmyst@... wrote:
        >
        > Hi, Mirtazipine is an anti depressant. If you do a search on google you can
        > see it can cause breathing issues and allergic reactions. It can't be
        > given to anyone with asthma. I`m wondering why your cat is on this drug and I
        > would definitely report ti to the vet as a side effect.
        >
        > Lyn
        >
        > _www.myfurkids.co.uk_ (http://www.myfurkids.co.uk/)
        >
        > [Non-text portions of this message have been removed]
        >
      Your message has been successfully submitted and would be delivered to recipients shortly.